Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 81, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 15, 2012, 5:31 PM CDT for 4 counties in Tennessee. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 15, 2012, 5:31 PM CDT (22:31 UTC)
- Expired
- Mar 15, 2012, 6:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Cannon County, TN, Davidson County, TN, Rutherford County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 28 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 15, 5:34 PM CDT | HAIL 1 | 2 Sw Smyrna, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 15, 2:06 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.5 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1726 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
886
WUUS54 KOHX 152231
SVROHX
TNC015-037-149-189-152315-
/O.NEW.KOHX.SV.W.0081.120315T2231Z-120315T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
531 PM CDT THU MAR 15 2012
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN RUTHERFORD COUNTY IN MIDDLE TENNESSEE...
WILSON COUNTY IN MIDDLE TENNESSEE...
EXTREME NORTH CENTRAL CANNON COUNTY IN MIDDLE TENNESSEE...
SOUTHEASTERN DAVIDSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 615 PM CDT
* AT 529 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR SMYRNA...
MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
WALTERHILL...
BELINDA CITY...
LEBANON...
WATERTOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM THURSDAY
EVENING FOR CENTRAL TENNESSEE.
&&
LAT...LON 3626 8612 3623 8612 3620 8609 3603 8603
3601 8604 3597 8602 3584 8652 3600 8665
3634 8644 3631 8640 3633 8637 3631 8636
3632 8633 3630 8626 3633 8625 3635 8621
TIME...MOT...LOC 2232Z 235DEG 27KT 3598 8649
$$
SHAMBURGER1 follow-up statement
391
WWUS54 KOHX 152256
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
556 PM CDT THU MAR 15 2012
TNC037-152306-
/O.CAN.KOHX.SV.W.0081.000000T0000Z-120315T2315Z/
DAVIDSON TN-
556 PM CDT THU MAR 15 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DAVIDSON COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.
LAT...LON 3626 8612 3620 8609 3597 8603 3596 8615
3594 8616 3586 8645 3608 8655 3607 8652
3613 8653 3615 8655 3634 8644 3631 8640
3633 8637 3631 8636 3632 8633 3630 8626
3633 8625 3635 8621
TIME...MOT...LOC 2256Z 235DEG 27KT 3608 8631
$$
TNC149-189-152315-
/O.CON.KOHX.SV.W.0081.000000T0000Z-120315T2315Z/
RUTHERFORD TN-WILSON TN-
556 PM CDT THU MAR 15 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WILSON AND
NORTHEASTERN RUTHERFORD COUNTIES UNTIL 615 PM CDT...
AT 552 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTH OF WALTERHILL...OR 10 MILES SOUTH OF LEBANON...MOVING NORTHEAST
AT 30 MPH.
IN ADDITION...AT 534 PM CST...QUARTER SIZE HAIL WAS REPORTED NEAR
SMYRNA WITH THIS STORM.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WATERTOWN AROUND 610 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.
&&
LAT...LON 3626 8612 3620 8609 3597 8603 3596 8615
3594 8616 3586 8645 3608 8655 3607 8652
3613 8653 3615 8655 3634 8644 3631 8640
3633 8637 3631 8636 3632 8633 3630 8626
3633 8625 3635 8621
TIME...MOT...LOC 2256Z 235DEG 27KT 3608 8631
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 3:33 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Mar 15, 3:33 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 333 PM CDT THU MAR 15 2012 .SHORT TERM (TNGT-SAT NGT)... SUMMER-LIKE PATTERN CONTINUES WITH H5 RIDGE IN THE W GULF AND S/W DISTURBANCES RIDING ALONG THE NORTHERN PERIPHERY. H5 S/W TROF MOVG EAST FM MO BOOTHEEL IS TAPPING INTO MODERATE INSTAB WITH A COUPLE LINES OF STORMS IN MID TN...SHOWING BETTER ORGANIZATION. AS FOR THE RISK OF SVR WX WITH SVR WW#075...FREEZING LEVEL AROUND 10K WITH LARGE HAIL THE PRIMARY THREAT. ISOLATED CELLS COULD ALSO PRODUCE HEAVY RAINFALL/DAMAGING WINDS/DANGEROUS CLOUD TO GROUND LIGHTNING AS THE TSTM COMPLEX MOVES INTO CNTL KY AND TN. ACTIVITY SHOULD DIMINISH LATE THIS EVENING TO SCATTERED COVERAGE. PATTERN REMAINS UNSETTLED OVER THE AREA FRI WITH MORE STORMS LIKELY. MODELS SHIFT DEEPER MOISTURE EAST...WITH THE BEST CHANCE OF STORMS EAST IN THE CUMBERLAND PLATEAU REGION. MORE HAIL POSSIBLE WITH THE LOWER FREEZING LEVEL. SCT RW/TRW CONTINUE EXPECTED SAT BUT MODELS ARE NOT AS UNSTABLE. GULF RIDGE BUILDS NORTH IN RESPONSE TO SOUTHWEST CONUS TROF. IT IS THIS PATTERN THAT SHOULD KEEP THE AREA DRY SUN...BUT WARM. .LONG TERM (MON-THU)... WARM AND DRY MON-WED. SYSTEM OUT WEST BECOMES A CUTOFF LOW OVER THE SOUTHERN PLAINS AT MID WEEK...THEN DRIFTS NORTH. LITTLE CHANGE TO H5 PATTERN BUT WL INCLUDE A CHANCE OF PCPN IN THE FAR EXTENDED CONSIDERING AN EASTWARD DRIFT. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 60 80 59 82 / 70 50 30 40 CLARKSVILLE 59 80 58 81 / 70 50 20 40 CROSSVILLE 58 75 56 76 / 50 60 40 50 COLUMBIA 60 81 58 82 / 50 50 20 30 LAWRENCEBURG 58 81 57 82 / 50 50 20 30 WAVERLY 60 81 58 82 / 70 50 20 40 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 04
Hazardous weather outlook, Mar 15, 5:14 AM CDT, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 514 AM CDT THU MAR 15 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-161030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 514 AM CDT THU MAR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR NORTHWEST MIDDLE TENNESSEE, INCLUDING THE NASHVILLE METROPOLITAN AREA. SCATTERED THUNDERSTORMS ARE ONCE AGAIN EXPECTED TODAY AND TONIGHT, AND A FEW OF THESE MAY BECOME SEVERE, WITH LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS THE PRIMARY THREATS. AREAS TO THE EAST AND SOUTH OF NASHVILLE CAN STILL EXPECT A FEW STRONG STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN ROSE
In the hours before
Local storm report, Mar 15, 5:02 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
502 PM CDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL WHITE BLUFF 36.11N 87.21W
03/15/2012 M1.00 INCH DICKSON TN PUBLIC
&&
11Local storm report, Mar 15, 5:07 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
507 PM CDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL COLUMBIA 35.62N 87.05W
03/15/2012 M1.00 INCH MAURY TN PUBLIC
&&
11Local storm report, Mar 15, 5:13 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
513 PM CDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM FLASH FLOOD 9 WSW FRANKLIN 35.90N 87.00W
03/15/2012 WILLIAMSON TN AMATEUR RADIO
HIGHWAY 46 AT FLOYD ROAD IN LEIPERS FORK REPORTEDLY
FLOODED AND CLOSED
&&
SHAMBURGERLocal storm report, Mar 15, 5:16 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
516 PM CDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM HAIL COLUMBIA 35.62N 87.05W
03/15/2012 E0.88 INCH MAURY TN PUBLIC
&&
11Local storm report, Mar 15, 5:19 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
519 PM CDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM HAIL 4 SW FRANKLIN 35.89N 86.89W
03/15/2012 E0.75 INCH WILLIAMSON TN PUBLIC
&&
11Local storm report, Mar 15, 5:29 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
529 PM CDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 6 E SPRING HILL 35.73N 86.82W
03/15/2012 WILLIAMSON TN EMERGENCY MNGR
TREE BLOWN DOWN ON ASH HILL ROAD
&&
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 7:35 PM CDT | Special Weather Statement | OHX | Clay, Macon, Trousdale | 55 min |
| Mar 15, 1:21 AM CDT | Special Weather Statement | OHX | Cumberland, White | 54 min |
| Mar 15, 1:52 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Putnam | 38 min |
| Mar 15, 12:16 PM CDT | Special Weather Statement | OHX | Williamson | 59 min |
| Mar 15, 12:39 PM CDT | Special Weather Statement | OHX | Montgomery, Stewart | 66 min |
| Mar 15, 12:47 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 35 min |
| Mar 15, 12:59 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Humphreys, Stewart | 61 min |
| Mar 15, 1:20 PM CDT | Special Weather Statement | OHX | Williamson | 55 min |
| Mar 15, 1:31 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Montgomery, Stewart | 44 min |
| Mar 15, 1:49 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 41 min |
| Mar 15, 2:13 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Montgomery, Stewart | 47 min |
| Mar 15, 2:19 PM CDT | Flash Flood Warning | OHX | Williamson | 3 hr |
| Mar 15, 2:27 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Maury, Williamson | 48 min |
| Mar 15, 2:32 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 43 min |
| Mar 15, 2:42 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Robertson, Sumner, Trousdale | 63 min |
| Mar 15, 3:03 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Rutherford, Sumner, Trousdale, Wilson | 26 min |
| Mar 15, 3:07 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 53 min |
| Mar 15, 3:27 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 33 min |
| Mar 15, 3:57 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Williamson | 33 min |
| Mar 15, 4:08 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys | 37 min |
| Mar 15, 4:19 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 26 min |
| Mar 15, 4:23 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Robertson | 37 min |
| Mar 15, 4:37 PM CDT | Severe Thunderstorm Warning | OHX | Overton, Putnam | 23 min |
| Mar 15, 4:39 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury, Rutherford, Williamson | 36 min |
| Mar 15, 5:05 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton, Pickett | 40 min |
| Mar 15, 5:07 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Giles, Marshall, Maury, Rutherford, Williamson | 38 min |
| Mar 15, 5:24 PM CDT | Flash Flood Warning | OHX | Williamson | 3 hr |
| Mar 15, 5:45 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Giles, Marshall, Rutherford | 45 min |
| Mar 15, 6:03 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 35 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.